MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SERVICE REPL CAMERA HEAD LENS INT SYS; LARYNGOSCOPE, ENDOSCOPE

SMITH & NEPHEW, INC. SERVICE REPL CAMERA HEAD LENS INT SYS; LARYNGOSCOPE, ENDOSCOPE
Model Number 72203967S
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/1901
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that the camera head was not taking pictures.It is unknown whether the event happened during surgery and if there was patient involvement.Smith and nephew back-up device was available to complete the surgery.Unknown if there was a delay.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
H3, h6: the reported device, intended for use in treatment, was returned to the designated complaint unit for independent evaluation.There was a relationship found between the returned device and the reported incident.Visual inspection of the returned device did not identify any issues.Functional evaluation revealed that the right button functions intermittently.The complaint has been confirmed and the root cause has been associated with a mechanical component failure.Factors, unrelated to the manufacturing and design of the device that could have contributed to the reported event include a failed button switch.A review of the device history records showed there were no indications to suggest that the lot did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
SERVICE REPL CAMERA HEAD LENS INT SYS
Common Device Name
LARYNGOSCOPE, ENDOSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11478525
Report Number1643264-2021-00985
Device Sequence Number3276333
Product Code GCI
UDI-Device Identifier00885556631980
UDI-Public00885556631980
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K153606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203967S
Device Catalogue Number72203967S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer04/14/2021
06/17/2021
Initial Report FDA Received Date03/13/2021
Supplement Report FDA Received Date04/15/2021
06/18/2021
Patient Sequence Number1